Alert archive / Michigan / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 39, NWS Marquette, MI

June 17, 2007Keweenaw County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Jun 17, 2007, 9:00 PM EDT for Keweenaw County, Michigan. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2007, 9:00 PM EDT (01:00 UTC)
Expired
Jun 17, 2007, 10:00 PM EDT
In force
60 min
Issued by
NWS Marquette, MI
Area
Counties, with a storm outline in the text

County Keweenaw County, MI

The radar

The Marquette radar (KMQT), 109 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 9:32 PM EDTHAIL 1Phoenix, MIPENNY SIZED HAIL ALSO REPORTED 5 MILES WEST OF PHOENIX AT 932PM EDT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.0 hours before the alert went out and 324 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2007-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1166 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2007-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1166 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1422 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMQT 180100
SVRMQT
MIC083-180200-
/O.NEW.KMQT.SV.W.0039.070618T0100Z-070618T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
900 PM EDT SUN JUN 17 2007

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KEWEENAW COUNTY IN WESTERN UPPER MICHIGAN

* UNTIL 1000 PM EDT

* AT 858 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES NORTHWEST OF MOHAWK...OR 7 MILES NORTH
  OF CALUMET. THE STORM WAS MOVING EAST AT 25 MILES PER HOUR. THIS
  STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL.

* SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  EAGLE RIVER...PHOENIX...GRATIOT LAKE...EAGLE HARBOR...DELAWARE...
  BETSY AND LAC LA BELLE...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 4743 8862 4730 8847 4727 8767 4754 8771

$$

JLB
3 follow-up statements
000 
WWUS53 KMQT 180115
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
914 PM EDT SUN JUN 17 2007

MIC083-180200-
/O.CON.KMQT.SV.W.0039.000000T0000Z-070618T0200Z/
KEWEENAW MI-
914 PM EDT SUN JUN 17 2007

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KEWEENAW COUNTY
UNTIL 1000 PM EDT...

AT 914 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF PHOENIX...OR 5 MILES
SOUTHWEST OF EAGLE RIVER. THE SEVERE THUNDERSTORM WAS MOVING EAST AT
25 MILES PER HOUR. THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE
HAIL.

* SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  EAGLE HARBOR...DELAWARE...BETSY...LAC LA BELLE AND
  COPPER HARBOR

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 4743 8862 4730 8847 4727 8767 4754 8771

$$


JLB
000 
WWUS53 KMQT 180128
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
928 PM EDT SUN JUN 17 2007

MIC083-180200-
/O.CON.KMQT.SV.W.0039.000000T0000Z-070618T0200Z/
KEWEENAW MI-
928 PM EDT SUN JUN 17 2007

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KEWEENAW COUNTY
UNTIL 1000 PM EDT...

AT 928 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER PHOENIX...OR 3 MILES SOUTHEAST OF EAGLE
RIVER. THE SEVERE THUNDERSTORM WAS MOVING EAST AT 25 MILES PER HOUR.
THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL.

* SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  EAGLE HARBOR...DELAWARE...BETSY...LAC LA BELLE AND COPPER HARBOR

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 4743 8862 4730 8847 4727 8767 4754 8771

$$

JLB
000 
WWUS53 KMQT 180146
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
943 PM EDT SUN JUN 17 2007

MIC083-180200-
/O.CON.KMQT.SV.W.0039.000000T0000Z-070618T0200Z/
KEWEENAW MI-
943 PM EDT SUN JUN 17 2007

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KEWEENAW COUNTY
UNTIL 1000 PM EDT...

AT 943 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 3 MILES WEST OF LAC LA BELLE...OR 7 MILES
SOUTHEAST OF EAGLE HARBOR. THE SEVERE THUNDERSTORM WAS MOVING EAST AT
25 MILES PER HOUR. THIS STORM IS CAPABLE OF PRODUCING QUARTER 
SIZE HAIL.

* SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  LAC LA BELLE...DELAWARE AND COPPER HARBOR

AT 932 PM EDT...THIS STORM ALREADY PRODUCED QUARTER SIZED HAIL AT 
PHOENIX.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 4743 8862 4730 8847 4727 8767 4754 8771

$$

JLB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:47 PM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jun 17, 6:47 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MARQUETTE MI
647 PM EDT SUN JUN 17 2007

.SHORT TERM (TONIGHT AND MONDAY)...(ISSUED AT 250 PM EDT)

WARM FRONT CONTINUES TO PROPAGATE NORTHEASTWARD TOWARDS THE FORECAST
AREA.  ALONG AND OUT AHEAD OF THIS FRONT STRONG THUNDERSTORMS HAVE
BEEN ABLE TO POP UP OVER NORTHCENTRAL WISCONSIN.  WITH PLENTY OF
SHEAR AND INCREASING DEWPOINTS...STRONG WINDS AND LARGE HAIL ARE
POSSIBLE...PROMPTING A TORNADO WATCH BOX UNTIL 7 PM CDT FOR
IRON...DICKINSON...AND MENOMINEE COUNTIES.  MUCH OF THIS CONVECTION
IS EXPECTED TO LESSEN IN INTENSITY LATE THIS EVENING WITH THE LOSS
OF DAYTIME HEATING.

TEMPERATURES FOR EARLY TO MID MONDAY AFTERNOON MAY BE A LITTLE
TRICKY...AS IT WILL GREATLY DEPEND ON THE STRONG SOUTH TO
SOUTHWESTERLY FLOW OUT AHEAD OF THE APPROACHING COLD FRONT...AND HOW
MANY CLOUDS WILL BE AROUND.  THE NAM HAS MORE CLOUDS AND LL MOISTURE
THAN I WAS ANTICIPATING.  AS A RESULT...TEMPS FROM THE NAM MAY BE A
LITTLE TOO COOL.  IN FACT...THE MET GUIDANCE CAN IN ABOUT 8 DEGREES
BELOW OUR CURRENT FORECAST FOR MNM.

BEST CHANCE OF RECEIVING SIGNIFICANT PRECIPITATION LOOKS TO BE ALONG
OUR SOUTHERN BORDER FROM LATE AFTERNOON THROUGH THE MID EVENING
HOURS...AS THE COLD FRONT SLIDES EASTWARD.  HAVE ADDED LIKELY POPS
TO ACCOUNT FOR THIS.

&&

.LONG TERM (MONDAY NIGHT THROUGH SUNDAY)...(ISSUED AT 400 PM EDT)

THE MAIN CONCERN FOR LONGER TERM BESIDES LINGERING STORMS MON NIGHT
WILL BE CHC OF SHRA/TSRA WITH SHORTWAVE MOVING THROUGH WED AND WED
NIGHT.

LINGERING SHRA/TSRA TO END AFTER MIDNIGHT MON NIGHT AS COLD FRONT
EXITS E OF FCST AREA AND DRIER...COOLER AIR BEGINS TO FLOOD IN FROM
THE WEST. TUE 850 MB TEMPS GENERALLY FCST IN THE 6-8C RANGE SHOULD
YIELD HIGHS IN THE UPR 60S TO AROUND 70...CONSISTENT WITH A BLEND OF
GFS AND NAM MOS GUIDANCE.

MODELS SIMILAR WITH TIMING OF WEAK SHORTWAVE TO MOVE THROUGH AREA
WED INTO WED EVENING. MOISTURE WILL BE LIMITED WITH THIS FEATURE AND
CONVERGENCE WEAK ALONG ASSOC SFC BOUNDARY. FOR NOW...WILL KEEP LOW
CHC POPS GOING FOR WED INTO WED EVENING EVENING...BUT WOULD NOT BE
SURPRISED IF POPS WILL NEED TO BE REMOVED FOR SRN COUNTIES AT SOME
POINT AS BETTER DYNAMICS/MOISTURE WILL BE FURTHER N.

5H RIDGE HEIGHTS BEGIN TO REBOUND BY THU AND FRI WITH CONFLUENT FLOW
INTO REGION FROM BUILDING RDG OVER THE NRN PLAINS. LOOK FOR HIGH
TEMPS GENERALLY IN THE 70S AS 850 MB TEMPS WILL BE 10-13C RANGE
THROUGH THE PD.

SAT AND SUN...BOTH THE GFS AND ECMWF SHOW BUILDING 5H RIDGE HEIGHTS
TO 585+ DM WITH 850 MB TEMPS RISING TO AROUND 18C BY SUN. WITH SUCH
A WARM AIRMASS PREDICTED...I DECIDED TO GO ON THE HIGHER SIDE OF GFS
ENSEMBLE TEMP GUIDANCE. EXPECT LOWER 80S TO BE REACHED OVER THE
INLAND WEST ON SAT WITH MID 80S POSSIBLE ON SUN. OVER ERN
ZONES...LIGHT SRLY FLOW OFF LAKE MI WILL MODERATE TEMPS A BIT MORE
THERE SO HAVE HIGHS IN THE MID TO UPR 70S SAT AND NEAR 80F ON
SUN.

&&

.AVIATION (FOR 00Z TAF ISSUANCE)...

VISIBILITIES IMPROVING OVER KCMX OVER THE PAST FEW HOURS AS DRIER
AIR CONTINUES TO MOVE IN...WITH IFR CEILINGS IMPROVING OVER THE NEXT
FEW HOURS. HOWEVER...WITH UPSLOPE FLOW PERSISTING OVER THE KEWEENAW
PENINSULA...POSSIBILITY OF STRATUS/FOG WILL PERSIST UNTIL SFC WINDS
SHIFT MORE TO THE SOUTHWEST. AT KSAW...ONSHORE FLOW TO SHIFT TO THE
S AS LAST BAND OF LIGHT SHOWER ACTIVITY PASSES THROUGH. LLWS TO
DEVELOP OVER BOTH SITES BY 03Z AS 925MB WINDS PICK UP BEHIND THE
WARM FRONT LIFTING THROUGH THE REGION. THESE STRONGER WINDS ALOFT
WILL MIX DOWN TO THE SFC AFTER SUNRISE MONDAY.

AFTERNOON CONVECTION WILL IMPACT BOTH SITES ON MONDAY...WITH BEST
CHANCES NOTED OVER KSAW LATE AS THIS AREA TO SEE GREATER INSTABILITY
PRIOR TO PASSAGE OF THE COLD FRONT.

&&

.MARINE (FOR THE 4 PM LAKE SUPERIOR FCST ISSUANCE)...

LOW PRES OF 29.4 INCHES ORGANIZING OVER THE CENTRAL DAKOTAS WILL
GRADUALLY DEEPEN TO 29.2 INCHES AS IT MOVES TO WESTERN ONTARIO MON
AFTERNOON...BEFORE SHIFTING TO HUDSON BAY BY TUE MORNING. IN ITS
WAKE...HIGH PRES OF 30.1 INCHES WILL BUILD E TO THE MID MISSISSIPPI
VALLEY TUE EVENING AND TO THE OHIO VALLEY BY WED EVENING. LOOK FOR A
LOW PRES TROUGH OF 29.7 INCHES TO MOVE ACROSS LAKE SUPERIOR LATE
WED. IN ITS WAKE...HIGH PRES OF 30.1 INCHES WILL SETTLE OVER THE
UPPER GREAT LAKES THU INTO FRI.

STABLE MARINE LAYER SHOULD KEEP WINDS MOSTLY IN THE 15-20KT RANGE AT
BUOY HEIGHT...BUT HIGHER OBSERVING PLATFORMS SHOULD SEE FREQUENT
GUSTS OR EVEN SUSTAINED WINDS AROUND 30KT. SHOULD ALSO BE A GOOD
SETUP FOR STRONG WINDS IN THE VCNTY OF GRAND MARAIS TONIGHT. WILL
NEED TO WATCH THAT AREA CLOSELY FOR LOCALIZED S GALES. LITTLE CHANGE
IN WINDS IS EXPECTED TUE...THOUGH SPEEDS SHOULD DROP SLIGHTLY DURING
THE DAY AS PRES GRADIENT WEAKENS A BIT. COLD FRONT WILL CROSS THE
LAKE MON NIGHT...BRINGING A PERIOD OF STRONGER W WINDS UNDER DECENT
CAA REGIME. WINDS WILL THEN SUBSIDE TUE AFTN/EVENING WITH LIGHT
WINDS EXPECTED FOR THE REMAINDER OF THE FCST PERIOD.

&&

.MQT WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 7 PM CDT THIS EVENING FOR MIZ010>012.

&&

SHORT TERM...KF
LONG TERM...VOSS
MARINE...KF
AVIATION...RT
Hazardous weather outlook, Jun 17, 3:06 PM EDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
306 PM EDT SUN JUN 17 2007

MIZ010>012-181200-
IRON-DICKINSON-MENOMINEE-
206 PM CDT SUN JUN 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.

.DAY ONE...REST OF TODAY AND TONIGHT

A TORNADO WATCH HAS BEEN ISSUED UNTIL 7 PM CDT THIS EVENING. STRONG
THUNDERSTORMS ARE POSSIBLE THROUGH THE EARLY EVENING HOURS. SOME
OF THESE THUNDERSTORMS MAY BE SEVERE...WITH LARGE HAIL AND STRONG
GUSTY WINDS. AN ISOLATED TORNADO MAY ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH MONDAY EVENING. THE
GREATEST COVERAGE AND STRONGEST THUNDERSTORMS ARE EXPECTED MONDAY
AFTERNOON AND EARLY EVENING WHEN A FEW STORMS COULD PRODUCE LARGE
HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED BUT REPORTS WOULD BE GREATLY
APPRECIATED THIS AFTERNOON INTO EARLY THIS EVENING.

MIZ001>007-009-013-014-084-085-181200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-DELTA-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON-
NORTHERN SCHOOLCRAFT-
306 PM EDT SUN JUN 17 2007 /206 PM CDT SUN JUN 17 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...REST OF TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH MONDAY EVENING. THE
GREATEST COVERAGE AND STRONGEST THUNDERSTORMS ARE EXPECTED MONDAY
AFTERNOON AND EARLY EVENING WHEN A FEW STORMS COULD PRODUCE LARGE
HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LSZ221-241>248-263-264-181200-
KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE
LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI-
MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI-
HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI-
MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM
AND SOUTH OF THE US/CANADIAN BORDER-
LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD
BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING
WHITEFISH BAY-
306 PM EDT SUN JUN 17 2007 /206 PM CDT SUN JUN 17 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...REST OF TODAY AND TONIGHT

THUNDERSTORM POSSIBILITIES WILL SPREAD FROM WEST TO EAST ACROSS
THE LAKE THIS AFTERNOON. A FEW STORMS OVER WESTERN LAKE SUPERIOR
TODAY AND THIS EVENING COULD PRODUCE LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH MONDAY EVENING. THE
GREATEST COVERAGE AND STRONGEST THUNDERSTORMS ARE EXPECTED MONDAY
AFTERNOON AND EARLY EVENING WHEN A FEW STORMS COULD PRODUCE LARGE
HAIL AND DAMAGING WINDS.

THUNDERSTORMS ARE POSSIBLE OVER WESTERN LAKE SUPERIOR TUESDAY
NIGHT AND ACROSS LAKE SUPERIOR WEDNESDAY AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ221-248-262-181200-
BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND
PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID-
LINE OF THE LAKE-
306 PM EDT SUN JUN 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...REST OF TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON THROUGH MONDAY
EVENING. THE GREATEST COVERAGE AND STRONGEST THUNDERSTORMS ARE
EXPECTED MONDAY AFTERNOON AND EARLY EVENING WHEN A FEW STORMS
COULD PRODUCE LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KF

In the hours before

Special weather statement, Jun 17, 3:43 PM EDT, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
343 PM EDT SUN JUN 17 2007

MIZ002-084-172030-
ONTONAGON-SOUTHERN HOUGHTON-
343 PM EDT SUN JUN 17 2007

...SIGNIFICANT WEATHER ALERT FOR HOUGHTON AND ONTONAGON COUNTIES
UNTIL 430 PM EDT...

AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF BRUCE CROSSING...OR 26 MILES
SOUTH OF ONTONAGON...MOVING EAST AT 30 MPH.

PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  EWEN.
  BRUCE CROSSING.
  TROUT CREEK.
  KENTON.
  ECHO LAKE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

PEARSON
Special weather statement, Jun 17, 4:32 PM EDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
432 PM EDT SUN JUN 17 2007

MIZ004-010-084-172115-
BARAGA-IRON-SOUTHERN HOUGHTON-
432 PM EDT SUN JUN 17 2007

...SIGNIFICANT WEATHER ALERT FOR BARAGA...HOUGHTON AND IRON COUNTIES
UNTIL 515 PM EDT(415 PM CDT)...

AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SIDNAW...OR 24 MILES NORTH OF IRON RIVER...
MOVING EAST AT 40 MPH.

PEA SIZED HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  SIDNAW.
  PERCH LAKE.
  WATTON.
  NED LAKE.
  BONE LAKE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, Jun 17, 5:34 PM EDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
534 PM EDT SUN JUN 17 2007

MIZ004-084-172215-
BARAGA-SOUTHERN HOUGHTON-
534 PM EDT SUN JUN 17 2007

...SIGNIFICANT WEATHER ALERT FOR BARAGA AND HOUGHTON COUNTIES UNTIL
615 PM EDT...

AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF COVINGTON...OR 15 MILES
SOUTHWEST OF BARAGA...MOVING EAST AT 35 MPH.

PEA SIZE HAIL IS EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  COVINGTON.
  ALBERTA.
  HERMAN.
  THREE LAKES.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

PEARSON
Local storm report, Jun 17, 6:25 PM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
625 PM EDT SUN JUN 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     HAIL             1 N COVINGTON           46.56N 88.55W
06/17/2007  E0.75 INCH       BARAGA             MI   PUBLIC

            MOSTLY PEA WITH SOME PENNY HAIL.

&&

JLEE
Local storm report, Jun 17, 7:12 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MARQUETTE MI
712 PM EDT SUN JUN 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     HAIL             1 N COVINGTON           46.56N 88.55W
06/17/2007  E0.75 INCH       BARAGA             MI   PUBLIC

            MOSTLY PEA WITH SOME PENNY HAIL.

&&

JLEE
Special weather statement, Jun 17, 8:55 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
855 PM EDT SUN JUN 17 2007

MIZ001-003-180145-
KEWEENAW-NORTHERN HOUGHTON-
855 PM EDT SUN JUN 17 2007

...SIGNIFICANT WEATHER ALERT FOR HOUGHTON AND KEWEENAW COUNTIES UNTIL
945 PM EDT...

AT 853 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF MOHAWK...OR 7 MILES NORTH OF
CALUMET...MOVING EAST AT 30 MPH.

PEA SIZE HAIL AND GUSTY WINDS TO 40 MPH ARE EXPECTED WITH THIS STORM.

PEOPLE IN NORTHERN HOUGHTON AND SOUTHERN KEWEENAW COUNTIES...
INCLUDING THE CITIES OF MOHAWK...PHOENIX AND LAC LA BELLE...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

JLL

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:42 PM EDTSpecial Marine WarningMQT63 min
Jun 17, 8:59 PM EDTSpecial Marine WarningMQT91 min
Jun 17, 9:44 PM EDTSpecial Marine WarningMQT76 min
Jun 17, 9:58 PM EDTSevere Thunderstorm WarningMQTKeweenaw47 min
Jun 17, 10:57 PM EDTSpecial Marine WarningMQT93 min
Jun 18, 2:41 PM EDTSpecial Marine WarningMQT2 hr
Jun 18, 4:36 PM EDTSpecial Marine WarningMQT39 min
Jun 18, 5:35 PM EDTSpecial Marine WarningMQT55 min
Jun 18, 5:35 PM EDTSevere Thunderstorm WarningMQTBaraga, Houghton, Iron40 min
Jun 18, 6:14 PM EDTSevere Thunderstorm WarningMQTDickinson, Iron, Marquette46 min
Jun 18, 6:33 PM EDTSpecial Marine WarningMQT57 min
Jun 18, 6:54 PM EDTSpecial Marine WarningMQT66 min
Jun 18, 7:49 PM EDTSpecial Marine WarningMQT56 min
Jun 18, 7:58 PM EDTSpecial Marine WarningMQT62 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.